is feeling cold a symptom or side affect of medication ??

''cold''? hi could anyone tell me,if one of the symptoms of af or the med ,is feeling cold .I go very cold and very tired .could last for 2 hours .I was diagnosed with a/f in April although i suspect i have had it much longer , i go for echcardiogram on 20th and angiogram on 23rd i take bisoprolol an aspirin .of may so I am new to all these test but would like to thank you all for your help .poppystorey

14 Replies

oldestnewest
  • poppystorey,

    I guess that the bisoprolol could cause you to feel cold due to slowing the heart if your blood pressure drops.

    You stated that you are taking aspirin. Have you checked your stroke risk? Try this link.

    preventaf-strokecrisis.org/...

    Check out the CHA2DS2-VASc score sheet and see if you should be on an anticoagulant. If you have a score of 1 or higher, you should.

    Tim

  • Hi Poppystory. I identify with you regarding being cold during AF episodes. I shiver so much that my teeth are chattering. My last episode happened while with my GP who wrapped me in blankets while the ambulance she called arrived.

    I am highly symptomatic with Paroxysmal AFib and require urgent hospital treatment when it kicks in, I don't have a choice as I am so violently ill with it at the time that I am actually happy to go, never thought I would say that but sadly it is true. Once I am back in sinus rhythm the freezing cold goes away.

    Ensure you are stroke protected to lessen your risk. I was on aspirin but was changed to an anticoagulant a couple of months ago. Feel safer now in that respect.

    Good luck with your tests and hope you are soon feeling better. Regards Dee.

  • I feel the cold and my fingers go white but this is usually with an awful pain in my upper abdomen and the need to vomit.

    I am on warfarin and bisoprolol. BUT these symptoms do not occur with AF so I don't think our issues are the same!

    In fact since my tongue goes numb I may have Reynauds disease.

  • Its probably the blood thinner you are taking that makes you feel the cold.

    Its strange with me I feel the cold but still have bad sweats - so bad I have to sleep on towels.

    Brian

  • Bispropol is know to make some people cold. I know of patients who take it at night to lessen symptoms during the day and wear bedsocks.. I add my concern that aspirin is not what you should be taking as it has no stroke prevention value in AF whilst still having the possibility of casing stomach bleeding.

    Bob

  • i did question this with the pre op nurse apparently she said it would help prevent clottind .i have an angiogram shortly and will then go on warfarin so the can do a cardioversion all very confusing thanks for your reply bob poppystorey

  • Poppystorey, There have been so many studies that show aspirin has no effect on preventing stroke in AF patients. Many Drs and nurses just go with the old idea to take an aspirin a day to prevent stroke. That is somewhat true for a different type of heart problem or artery blockage but for AF it doesn't help. And aspirin will help prevent the clotting that occurs from a buildup of blood platelets, but the type of clotting that happens with AF is not the same. I know too many AF patients who have had strokes, thinking they were protected by taking an aspirin a day and then finding out after the stroke that they should have been on an anticoagulant.

    Tim

  • Hi Tim .thankyou for getting back I think the idea is to have me on aspirin until after my echocardiogram and angiogram ,then they want me to go on warfarin before i have an angioversion ,wich by then i presume i will be off aspirin .,thank you for your help .poppystorey

  • Hiya

    I believe the beta blocker can mess with the circulation to your hands and feet. I'm just about to request a change from my Doc, for the second time. I get the feeling cold too, not nearly so bad, think it might be somthing else. Sorry this isn't a lot of answer.

  • Hello - I sympathise and also suffer from the cold, specially hands and feet. I think it's a combination of beta blocker (Bisoprolol) and anticoagulant - Warfarin, which thins the blood.

    I don't think there's much you can do. Tiredness also accompanies the cold, for me, anyway.

    Am so much better after the second ablation last year for paroxysmal AF. Still about 4% but life is livable again! Good luck.

  • I suffer from cold and numbness in my hands and feet practically all the time and as for tiredenss I seem to yo yo all the time. I was full of beans this morning. Had my breakfast (healthy one at that) walked to work but now I am starting to get tired and that will be me for the rest of the day. Only problem with this is getting into a natural sleep pattern, as I have often gone to bed at a reasonable time, to wake up a couple of hours later, full of energy. All GP can suggest is sleeping tablets as I have tried everything else, but they are the last thing I want to get hooked on.

  • Hi

    I suffer from extreme cold (sometimes do wear bedsocks at night) and also I just cannot sleep - I am awake to 7am most days (I get up and do some housework, last night I was 'spring cleaning' my kitchen at 4am). I have been given types of sleeping pills, but after one night - each time - they didn't work, and I felt like a zombie. Maybe if I try Bisoprolol at night instead of morning, that might help? I shall have to ask my cardiologist, my GP hasn't got a clue about any of this!

  • Thanks for getting back all sounds familiar although ,i do sleep ok at night.[thank goodness ]Do hope you can soon find a solution .poppystorey

  • Hi I had my bisoprolol increased to 10mg a day a couple of months ago. Tried taking it all in one go as they prescribed only 1 tablet per day but it floored me. Asked them to prescribe equal doses and now take twice a day, usually morning and teatime. Seems to work for me but is down to trial and error as to what's best for you. As for cold hands yes I experience them all the time but have to try and deal with it as best as I can. Sleeping can be a problem because of vivid dreams. I try and avoid caffeine which is a stimulant. At its worse I could go a couple of days without sleep then it would hit me with a bang.

You may also like...